Normwise scaling of second order polynomial matrices

Hung Yuan Fan*, Wen-Wei Lin, Paul Van Dooren

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

42 Scopus citations


We propose a minimax scaling procedure for second order polynomial matrices that aims to minimize the backward errors incurred in solving a particular linearized generalized eigenvalue problem. We give numerical examples to illustrate that it can significantly improve the backward errors of the computed eigenvalue-eigenvector pairs.

Original languageEnglish
Pages (from-to)252-256
Number of pages5
JournalSIAM Journal on Matrix Analysis and Applications
Issue number1
StatePublished - 14 Mar 2005


  • Balancing
  • Generalized eigenvalues
  • QZ algorithm


Dive into the research topics of 'Normwise scaling of second order polynomial matrices'. Together they form a unique fingerprint.

Cite this